How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 38643
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

I have High blood pressure and was prescribed Amlodipine 5mg

Customer Question

I have High blood pressure and was prescribed Amlodipine 5mg and Doxazosin2mg 3 weeks ago but my ankles have swollen a lot in the last 2 weeks
JA: When were you prescribed Amlodipine? How severe were any side effects?
Customer: swollen ankles - severe dry mouth which makes me dehydrated and has slightly affected my kidneys
JA: Got it. Have you seen a doctor about high blood pressure?
Customer: yes
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Doctor should know?
Customer: Just want to know which medication can help reduce my blood pressure and would not cause my ankles to swellCustomer: Chat is completed
Submitted: 11 days ago.
Category: Medical
Expert:  Dr Basu replied 11 days ago.

Hi there,
I am an experienced Medical Specialist.
I am here to address your concerns and provide great service.
Amlodipine causes ankle edema commonly as side effect.

Not likely serious but may be discomforting.

You should discuss about switching to a different medication.

Customer: replied 11 days ago.
I have been taking it for about 4 years and my BP is still high and it cause me to be dehydrated. I was also given Doxazosin which is now causing me difficulties breathing
Expert:  Dr Basu replied 11 days ago.

Ok then you will need to discuss with your doctor or see a cardiologist for further heart work up first --stress test, echocardiogram.

Customer: replied 11 days ago.
thanks
Expert:  Dr Basu replied 11 days ago.

welcome